International Journal of Differential Equations

Periodic Solutions for a Class of n-th Order Functional Differential Equations

Bing Song, Lijun Pan, and Jinde Cao

Full-text: Open access

Abstract

We study the existence of periodic solutions for n-th order functional differential equations x(n)(t)=i=0n1bi[x(i)(t)]k+f(x(tτ(t)))+p(t). Some new results on the existence of periodic solutions of the equations are obtained. Our approach is based on the coincidence degree theory of Mawhin.

Article information

Source
Int. J. Differ. Equ., Volume 2011 (2011), Article ID 916279, 21 pages.

Dates
Received: 10 May 2011
Accepted: 14 July 2011
First available in Project Euclid: 25 January 2017

Permanent link to this document
https://projecteuclid.org/euclid.ijde/1485313242

Digital Object Identifier
doi:10.1155/2011/916279

Mathematical Reviews number (MathSciNet)
MR2843510

Zentralblatt MATH identifier
1239.34082

Citation

Song, Bing; Pan, Lijun; Cao, Jinde. Periodic Solutions for a Class of $n$ -th Order Functional Differential Equations. Int. J. Differ. Equ. 2011 (2011), Article ID 916279, 21 pages. doi:10.1155/2011/916279. https://projecteuclid.org/euclid.ijde/1485313242


Export citation

References

  • P. Omari, G. Villari, and F. Zanolin, “Periodic solutions of the Liénard equation with one-sided growth restrictions,” Journal of Differential Equations, vol. 67, no. 2, pp. 278–293, 1987.
  • J. Mawhin, “Degré topologique et solutions périodiques des systèmes différentiels non linéaires,” Bulletin de la Société Royale des Sciences de Liège, vol. 38, pp. 308–398, 1969.
  • J. O. C. Ezeilo, “On the existence of periodic solutions of a certain third-order differential equation,” Mathematical Proceedings of the Cambridge Philosophical Society, vol. 56, pp. 381–389, 1960.
  • R. Reissig, “Periodic solutions of a third order nonlinear differential equation,” Annali di Matematica Pura ed Applicata, vol. 92, pp. 193–198, 1972.
  • Z. Zhang and Z. Wang, “Periodic solutions of the third order functional differential equations,” Journal of Mathematical Analysis and Applications, vol. 292, no. 1, pp. 115–134, 2004.
  • S. Lu and W. Ge, “Periodic solutions for a kind of Liénard equation with a deviating argument,” Journal of Mathematical Analysis and Applications, vol. 289, no. 1, pp. 231–243, 2004.
  • S. Lu and W. Ge, “Sufficient conditions for the existence of periodic solutions to some second order differential equations with a deviating argument,” Journal of Mathematical Analysis and Applications, vol. 308, no. 2, pp. 393–419, 2005.
  • G. Q. Wang, “A priori bounds for periodic solutions of a delay Rayleigh equation,” Applied Mathematics Letters, vol. 12, no. 3, pp. 41–44, 1999.
  • C. Fabry, J. Mawhin, and M. N. Nkashama, “A multiplicity result for periodic solutions of forced nonlinear second order ordinary differential equations,” The Bulletin of the London Mathematical Society, vol. 18, no. 2, pp. 173–180, 1986.
  • I. T. Kiguradze and B. Puza, “On periodic solutions of systems of differential equations with deviating arguments,” Nonlinear Analysis, vol. 42, no. 2, pp. 229–242, 2000.
  • G. Wang, “Existence theorem of periodic solutions for a delay nonlinear differential equation with piecewise constant arguments,” Journal of Mathematical Analysis and Applications, vol. 298, no. 1, pp. 298–307, 2004.
  • J. L. Ren and W. G. Ge, “Existence of periodic solutions for a second-order functional differential equation,” Acta Mathematica Sinica, vol. 47, no. 3, pp. 569–578, 2004 (Chinese).
  • F. Cong, “Periodic solutions for $2k$th order ordinary differential equations with nonresonance,” Nonlinear Analysis, vol. 32, no. 6, pp. 787–793, 1998.
  • F. Cong, “Existence of periodic solutions of $2k+1$th-order ordinary differential equations,” Applied Mathematics Letters, vol. 17, no. 6, pp. 727–732, 2004.
  • W. B. Liu and Y. Li, “Existence of periodic solutions for higher-order Duffing equations,” Acta Mathematica Sinica, vol. 46, no. 1, pp. 49–56, 2003 (Chinese).
  • B. W. Liu and L. H. Huang, “Existence of periodic solutions for nonlinear nth-order ordinary differential equations,” Acta Mathematica Sinica, vol. 47, no. 6, pp. 1133–1140, 2004 (Chinese).
  • Z. Liu, “Periodic solutions for nonlinear nth order ordinary differential equations,” Journal of Mathematical Analysis and Applications, vol. 204, no. 1, pp. 46–64, 1996.
  • C. Fuzhong, H. Qingdao, and S. Shaoyun, “Existence and uniqueness of periodic solutions for $2n+1$th order differential equations,” Journal of Mathematical Analysis and Applications, vol. 241, no. 1, pp. 1–9, 2000.
  • G. Jiao, “Periodic solutions of $2n+1$th order ordinary differential equations,” Journal of Mathematical Analysis and Applications, vol. 272, no. 1, pp. 691–699, 2004.
  • S. Srzednicki, “On periodic solutions of certain nth order differential equations,” Journal of Mathematical Analysis and Applications, vol. 196, no. 2, pp. 666–675, 1995.
  • Y. Liu, P. Yang, and W. Ge, “Periodic solutions of higher-order delay differential equations,” Nonlinear Analysis, vol. 63, no. 1, pp. 136–152, 2005.
  • L. Pan, “Periodic solutions for higher order differential equations with deviating argument,” Journal of Mathematical Analysis and Applications, vol. 343, no. 2, pp. 904–918, 2008.
  • L. Pan and X. Chen, “Periodic solutions for nth order functional differential equations,” Bulletin of the Belgian Mathematical Society. Simon Stevin, vol. 17, no. 1, pp. 109–126, 2010.
  • X. R. Chen and L. J. Pan, “Existence of periodic solutions for n-th order differential equations with deviating argument,” International Journal of Pure and Applied Mathematics, vol. 55, no. 3, pp. 319–333, 2009.
  • R. E. Gaines and J. L. Mawhin, Coincidence Degree and Nonlinear Differential Equations, vol. 568 of Lecture Notes in Mathematics, Springer, Berlin, Germany, 1977.